Alert archive / Kentucky / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 152, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 20, 2020, 11:46 AM CDT for Union County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2020, 11:46 AM CDT (16:46 UTC)
- Expired
- Jul 20, 2020, 12:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
County Union County, KY
The radar
The Evansville,IN radar (KVWX), 70 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1474 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 6:34 AM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, Jul 20, 6:34 AM CDT, 5 hours 12 minutes before
Area Forecast Discussion National Weather Service Paducah KY 634 AM CDT Mon Jul 20 2020 .UPDATE... Issued at 634 AM CDT Mon Jul 20 2020 Updated aviation section for the 12Z TAF issuance. && .SHORT TERM...(Today through Wednesday night) Issued at 334 AM CDT Mon Jul 20 2020 Isolated showers and storms early this morning will be primarily north/west of the Ohio River. A frontal boundary will have stalled out across the middle of the Quad State, limited in its southward progression by high pressure which has taken up residence towards the southeast this week. The boundary will provide a focal point for convection and scattered showers and storms will be most active in the peak heating hours. Low pressure in the Northern Plains on Tuesday will set up southerly flow ahead of it, which will lift the front towards the northeast out of the area, but not without more shower and storm activity. Heavy rain and lightning will be the primary concerns Monday and Tuesday, though a few strong storms with gusty winds are possible. As the low moves towards the Great Lakes on Wednesday, its associated cold front will stall out in a similar position across the Quad State as the current front, as the southeastern high pressure prevents it from proceeding any further southward. This will yet again focus convective development along the Ohio River Valley for another day of showers and storms. Temperatures will be fairly steady through the short term, near 90 for highs and in the low to mid 70s for lows. Dew points will continue to be in the 70s, resulting in daily afternoon heat index values near 100. .LONG TERM...(Thursday through Sunday) Issued at 334 AM CDT Mon Jul 20 2020 The daily potential for thunderstorms, and the heat, remain the main concerns in the long term. The overall weather pattern will transition a bit during the extended period as an upper level ridge builds across the central U.S. and into our region. For Thursday and Friday, a quasi-stationary boundary just north of the FA, along with any associated mesoscale boundaries, will enhance thunderstorm chances, especially across the N/NE part of the FA. Thunderstorm chances will decrease over the weekend as the upper ridge increasingly exerts its influence. Nonetheless, still expect the possibility of a few diurnally driven storms over the weekend. Temperatures will trend upward slightly during the extended, at least in the max temp department. Highs Thursday around 90 will average in the lower to mid 90s over the weekend. Surface dewpoints/low temperatures will be in the lower to mid 70s through the period. Heat indices will average AOB 100 Thursday and Friday before trending to around 100/the low 100s over the weekend. && .AVIATION... Issued at 634 AM CDT Mon Jul 20 2020 Conditions this forecast period will primarily be VFR. Showers are likely later today with some storms across the Quad State area. Thunderstorms are more likely during the afternoon than other times and at KCGI/KPAH than other sites. With a lack of clear structure to the storm development, the capacity to narrow timing more precisely is limited. Heavier rains could drop cigs down to MVFR temporarily. Winds will be light and variable with the exception of some gust potential with thunderstorm outflow boundaries. Brief minor vsby reductions from fog is a potential factor at the very end of the forecast period but would likely require gaps in cloud cover to develop. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...ATL SHORT TERM...ATL LONG TERM...RS AVIATION...ATL
Hazardous weather outlook, Jul 20, 10:10 AM CDT, 1 hour 36 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 1010 AM CDT Mon Jul 20 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-211100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-White- Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin- Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick- Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-Livingston- Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-Union KY-Webster- Hopkins-Christian-Henderson-Daviess-McLean-Muhlenberg-Todd-Perry MO- Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard- Scott-Mississippi-New Madrid- 1010 AM CDT Mon Jul 20 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms are forecast today into tonight, peaking in coverage this afternoon and early evening. Some of the storms may briefly become severe and produce locally damaging wind gusts. Storms may also produce very heavy rain and localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Peak afternoon heat indices will be around the century mark each afternoon Tuesday through Friday. Chances of thunderstorms continue Tuesday through Friday, with a slight chance of thunderstorms Saturday and Sunday. Each day will have storm activity focused during the heat of the afternoon. Heavy rain and lightning will be the primary storm hazards. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 20, 11:31 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Paducah KY
1131 AM CDT Mon Jul 20 2020
KYZ014-201730-
Union KY-
1131 AM CDT Mon Jul 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION COUNTY UNTIL 1230
PM CDT...
At 1131 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sturgis, moving east at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Morganfield, Sturgis, Breckinridge Center and Waverly.
LAT...LON 3758 8781 3754 8806 3771 8808 3777 8782
3777 8779 3776 8780 3775 8779 3776 8777
3773 8775 3767 8776 3766 8774 3763 8774
TIME...MOT...LOC 1631Z 266DEG 14KT 3763 8798
08The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 11:31 AM CDT | Special Weather Statement | PAH | Union | 59 min |
| Jul 20, 1:58 PM CDT | Flash Flood Watch | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 5 hr |
| Jul 20, 2:23 PM CDT | Flash Flood Warning | PAH | Caldwell, Crittenden, Hopkins, Lyon | 3 hr |
| Jul 20, 2:59 PM CDT | Flash Flood Warning | PAH | Ballard, Crittenden, Livingston, McCracken, Marshall | 4 hr |
| Jul 20, 3:08 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 37 min |
| Jul 20, 3:12 PM CDT | Severe Thunderstorm Warning | PAH | Livingston | 33 min |
| Jul 19, 10:14 PM CDT | Special Weather Statement | PAH | Wabash | 46 min |
| Jul 19, 11:27 PM CDT | Special Weather Statement | PAH | White | 48 min |
| Jul 20, 2:12 PM CDT | Severe Thunderstorm Warning | PAH | Scott, Stoddard | 48 min |
| Jul 20, 3:14 PM CDT | Flash Flood Warning | PAH | Butler, New Madrid, Scott, Stoddard, Wayne | 3 hr |
| Jul 20, 3:31 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 29 min |
| Jul 20, 4:32 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 30 min |
| Jul 20, 4:56 PM CDT | Flash Flood Warning | PAH | Wayne | 83 min |
| Jul 20, 5:42 PM CDT | Special Weather Statement | PAH | Carter | 48 min |
| Jul 20, 5:54 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 21 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.